Colorado, 2011High Wind in Colorado, April 9, 2011
April 9, 2011 · NWS PUB · 12 events in 12 counties and zones
with winds gusting to around 60 mph. There was little damage, but the winds continued to cause problems with wildfire starts and spreads.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred across the I-25 corridor and southeast plains...with winds gusting to around 60 mph. There was little damage, but the winds continued to cause problems with wildfire starts and spreads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 9, 8:52 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 9, 8:52 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
952 AM MDT SAT APR 9 2011
.UPDATE...
...EXTREME FIRE DANGER TODAY...
NO CHANGES TO THE FORECAST. IT WILL BE A VOLATILE DAY WITH REGARDS
TO FIRE WEATHER POTENTIAL. ALL 12Z SHORT RANGE MODELS HAVE
SUSTAINED SFC WINDS IN THE 25 TO 30 MPH RANGE OVER THE PLAINS.
THIS IS PRETTY IMPRESSIVE AS SIMULATION SFC WINDS ARE TYPICALLY
WAY TOO WEAK. 700 MB WINDS OF 45 TO 50 KNTS WILL EASILY MIX DOWN
TODAY. KTAD AND KRTN HAVE BROKEN OUT AND ARE GUSTING TO AROUND 40
KNTS. WE JUST BROKE OUT HERE IN PUEBLO AND ARE STARTING TO GUSTS
INTO THE 20S.
SPC UPGRADED THE AREA TO EXTREME FIRE DANGER EARLIER THIS MORNING
AND THIS IS WARRANTED. I EXPECT ALL AREAS WILL BE IN RED FLAG
CRITERIA BY LATER THIS MORNING WITH WINDS IN THE 25 TO 50 MPH
RANGE THIS AFTERNOON.
PLEASE BE ALERT TO YOUR ENVIRONMENT TODAY. IF A FIRE STARTS IT
WILL SPREAD VERY RAPIDLY. \/HODANISH
&&
.PREV DISCUSSION... /ISSUED 503 AM MDT SAT APR 9 2011/
SHORT TERM...
(TODAY AND TONIGHT)
..SHORT TERM CONCERNS INCLUDE STRONG WINDS AND EXTREME FIRE WEATHER
CONDITIONS ACROSS EASTERN PLAINS ALONG WITH SNOWFALL AMOUNTS ACROSS
THE CONTDVD...
CURRENT WATER VAPOR IMAGERY CONTINUES TO INDICATE MODERATE TO STRONG
SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS A BROAD UPPER
TROUGH AND COMPACT UPPER LOW ACROSS THE WEST COAST CONTINUES TO
SLOWLY MOVE INTO THE THE GREAT BASIN. REGIONAL SATELLITE AND RADARS
INDICATING CLOUD TOP COOLING AND DEVELOPING SHOWERS ACROSS WESTERN
COLORADO ASSOCIATED WITH JET CORE ROUNDING THE BASE OF THE SYSTEM
ACROSS CENTRAL ARIZONA ATTM. WARM AIR ALOFT AND LEE TROUGHING ACROSS
THE I-25 CORRIDOR KEEPING TEMPS MILD WITH READINGS IN THE 40S AND
50S ACROSS THE PLAINS WITH MAINLY 30S AND 40S ACROSS THE HIGHER
TERRAIN ATTM. WITH THE SW FLOW ALOFT...DEW PTS HAVE REMAINED MAINLY
IN THE TEENS ACROSS THE AREA WITH RHS RUNNING IN THE 20 TO 30
PERCENT RANGE ATTM...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS.
TODAY AND TONIGHT...LATEST MODELS IN DECENT AGREEMENT OF TAKING THE
BROAD UPPER TROUGH AND COMPACT LOW ACROSS THE GREAT BASIN THIS
AFTERNOON WITH ASSOCIATED JET CORE TRANSLATING ACROSS THE NEW MEXICO
AND COLORADO BORDER. BROAD UPPER TROUGH THEN LIFTS OUT ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO OVERNIGHT WITH JET CORE LIFTING OUT
ACROSS THE SOUTHEAST PLAINS. FLOW ALOFT CONTINUES TO INCREASE ACROSS
THE AREA TODAY WITH MODELS SOUNDINGS INDICATE STEEP LAPSE RATES
PROMOTING GOOD MIXING TO AROUND H6. H7-H6 WINDS PROGGED BETWEEN 40
AND 50KTS...OWNING TO GUSTS OF 50 TO 60 MPH ACROSS THE AREA THROUGH
THE AFTERNOON...STRONGEST ACROSS THE SOUTHERN TIER. WILL NOT ISSUE
ANY WIND HIGHLIGHTS ATTM AND WILL LET THE FORECAST SPEAK FOR ITSELF.
TEMPS ALOFT COOL THROUGH AFTERNOON...THOUGH WILL STILL SEE HIGHS IN
THE 60S TO LOWER 80S ACROSS THE EASTERN MTS AND PLAINS. WITH
CONTINUED DOWNSLOPE FLOW...SHOULD NOT SEE MUCH RECOVERY IN CURRENT
DEW PTS...WHICH COMBINED WITH THE STRONG WINDS...WILL ALLOW FOR
EXTREME FIRE WEATHER CONDITIONS TO DEVELOP WITH CURRENT RED FLAG
WARNING REMAINING IN PLACE ACROSS THE EASTERN MTS AND PLAINS. HAVE
HOWEVER BUMPED UP THE TIMING WHICH IS NOW IN EFFECT FROM 10 AM TO
8 PM.
SHOULD SEE SHOWERS INCREASING IN COVERAGE ACROSS THE CONTDVD THROUGH
THE LATE MORNING...WITH SNOW...HEAVY AT TIMES EXPECTED ACROSS THE
HIGHER ELEVATIONS OF THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS
AND THE EASTERN SAWATCH RANGE THIS AFTERNOON THROUGH THE EVENING AS
UPPER TROUGH CONTINUES ACROSS THE STATE. EVENING SHIFT ISSUED WINTER
WEATHER ADVISORY FOR THESE AREAS...WHICH STILL LOOKS ON TRACK WITH 5
TO 10 INCHES POSSIBLE THROUGH THE DAY SUNDAY. WILL SEE SHOWERS
SPREADING EAST ACROSS THE REST OF THE HIGHER TERRAIN OVERNIGHT...AND
HAVE BUMPED UP POPS ACROSS THE SANGRE DE CRISTO MTS WITH LOCAL
ACCUMS OF 1 TO 4 INCHES.
ACROSS THE EASTERN PLAINS...THE MORE NORTHERN SHIFT IN THE TRACK OF
THIS SYSTEM WILL KEEP THE PLAINS MAINLY DRY WITH GUSTY WEST WINDS
ACROSS THE EASTERN MTS AND PLAINS AS AN ASSOCIATED STAND UP COLD
FRONT MOVES ACROSS THE STATE OVERNIGHT. HAVE BEGUN TO TRIM POPS
ACROSS THE PLAINS...THOUGH WILL KEEP ISOLATED POPS IN FOR NOW. -MW
LONG TERM...
(SUNDAY THROUGH FRIDAY)
..PRECIPITATION MAINLY ALONG THE CONTINENTAL DIVIDE...
SUNDAY...MODELS CONTINUE TO HAVE THE TROUGH PASS TO THE NORTH OF
THE CWA. WINDS IN THE LOWER PORTIONS OF THE ATMOSPHERE WILL
GENERALLY BE FROM THE NORTHWEST...WHICH WILL LIMIT THE
PRECIPITATION POTENTIAL FOR THE EASTERN MOUNTAINS AND PLAINS.
MAINTAINED SNOW ADVISORY FOR THE SAWATCH RANGE THROUGH NOON. LATEST
MODEL RUNS SUGGEST THE HEAVIER SNOW MAY CONTINUE INTO THE
AFTERNOON AND POSSIBLY THE EVENING. IF THE MODEL TREND
CONTINUES...DAY SHIFT MAY NEED TO EXTEND THE ADVISORY INTO THE
AFTERNOON OR EVENING. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP
OVER THE PLAINS AND EASTERN MOUNTAINS DURING THE DAY. HUMIDITIES
WILL BE TOO HIGH FOR ANY FIRE WEATHER HIGHLIGHTS. SOME SHOWERS MAY
ACCOMPANY THE TROUGH PASSAGE OVER THE PLAINS AND EASTERN
MOUNTAINS...AND QPF WILL BE LIGHT.
MONDAY AND TUESDAY...A SHORTWAVE RIDGE WILL BE OVER THE CWA WITH
GENERALLY DRY AND MILD WEATHER. WINDS ALOFT WILL BE LIGHT. WITH A
WEAK LEE TROUGH DEVELOPING...DO NOT ANTICIPATE WINDS BEING STRONG
ENOUGH OR HUMIDITY BEING LOW ENOUGH FOR FIRE WEATHER HIGHLIGHTS.
ON TUESDAY...THE NEXT TROUGH APPROACHES THE REGION. AS THE
SOUTHWEST FLOW ALOFT INCREASES...WINDS WILL INCREASE OVER THE
REGION. THERE ARE SOME FIRE WEATHER CONCERNS FOR TUESDAY...WITH
THE GREATEST THREAT ALONG THE NEW MEXICO BORDER...ESPECIALLY ALONG
THE SOUTHERN INTERSTATE 25 CORRIDOR.
WEDENSDAY THROUGH FRIDAY...COLD FRONT WILL MOVE SOUTHWARD OVER
THE PLAINS AND EASTERN MOUNTAINS ON WEDNESDAY. BY WEDNESDAY
EVENING AND INTO THURSDAY...UPSLOPE MAY COMBINE WITH ANOTHER
DISTURBANCE PASSING OVER THE ROCKIES TO BRING SOME PRECIPITATION
TO THE EASTERN MOUNTAINS AND THE PLAINS. THESE TYPE OF EVENTS TEND
TO HAVE THE HEAVIER PRECIPITATION OVER THE EASTERN MOUNTAINS. EC
HAS FOLLOWED TREND OF THE GFS TO HAVE THE TROUGH BE FURTHER NORTH
AND MOVE FASTER. HAVE CONCERNS THAT SUBSEQUENT MODELS RUNS WILL
CONTINUE TO TREND THE SYSTEM FURTHER NORTH REDUCING CHANCES FOR
PRECIPITATION. BY FRIDAY...GFS...EC AND ENSEMBLE MEANS HAVE A
SHORTWAVE RIDGE OVER THE REGION FOR GENERALLY DRY AND MILD
WEATHER. --PGW--
AVIATION...
MAINLY VFR CONDITIONS EXPECTED AT TAF SITES WITH ISOLATED MVFR
CONDITIONS POSSIBLE AT ALS WITH AFTERNOON AND EARLY EVENING
SHOWERS.
WINDS WILL BE AN ISSUE AT ALL 3 TAF SITES WITH SOUTHWEST WINDS OF
30 KTS GUSTING TO 45 KTS AHEAD OF A STRONG COLD FRONT MOVING ACROSS
THE STATE THROUGH TONIGHT.
MTS ALONG AND WEST OF THE CONTDVD EXPECTED TO BE OBSCD IN SNOWFALL
LATE THIS MORNING THROUGH LATE TONIGHT. -MW
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222-
224>237.
WINTER WEATHER ADVISORY UNTIL 6 AM MDT SUNDAY FOR COZ066-068.
WINTER WEATHER ADVISORY UNTIL NOON MDT SUNDAY FOR COZ060.
&&
34/34
Hazardous weather outlook, Apr 9, 5:55 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT SAT APR 9 2011
COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT SAT APR 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
VOLATILE CONDITIONS FOR FIRE SPREAD WILL BE IN PLACE ACROSS THE SAN
LUIS VALLEY...SOUTHEAST MOUNTAINS AND PLAINS TODAY AS A STRONG JET
STREAM AHEAD OF A PACIFIC STORM SYSTEM MOVING INTO WESTERN COLORADO
THROUGH TONIGHT. VERY DRY AND WINDY CONDITIONS WILL SPREAD ACROSS
THE REGION WITH WINDS GUSTING UP TO 50 TO 60 MPH AT TIMES THIS
AFTERNOON AND EARLY EVENING. COMBINED WITH THE DRY FUELS...THIS WILL
LEAD TO CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. RESIDENTS
SHOULD POSTPONE ANY OUTDOOR BURNING AND USE EXTREME CAUTION NOT TO
START ANY WILD FIRES TODAY...AS ANY FIRES WILL QUICKLY SPREAD OUT OF
CONTROL. IF YOU FIND YOU ARE IN THE PATH OF A FIRE...BE PREPARED TO
EVACUATE QUICKLY.
THE APPROACHING PACIFIC STORM SYSTEM WILL SPREAD SNOW INTO THE
CONTINENTAL DIVIDE REGION THIS AFTERNOON WHICH WILL CONTINUE THROUGH
THE DAY ON SUNDAY. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE
POSSIBLE THIS AFTERNOON...WITH LOCALLY INTENSE SNOWFALL RATES
POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. ACCUMULATIONS OF 4 TO
9 INCHES CAN BE EXPECTED ACROSS THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS ABOVE 10000 FEET...AND ACROSS THE EASTERN SAWATCH RANGE
ABOVE 11000 FEET...WITH LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE
SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. IN
ADDITION TO THE SNOWFALL...SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 60 MPH AT TIMES WILL CAUSE HAZARDOUS TRAVEL
CONDITIONS WITH BLOWING AND DRIFTING SNOW EXPECTED ACROSS THE HIGHER
MOUNTAIN PASSES LATER THIS AFTERNOON THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL CONTINUE SUNDAY ALONG THE CONTINENTAL DIVIDE...WITH
ADDITIONAL ACCUMULATIONS UP TO 4 INCHES BY SUNDAY AFTERNOON.
ACCUMULATION SNOWFALL IS POSSIBLE WEDNESDAY AND THURSDAY ALONG
THE CONTINENTAL DIVIDE AS ANOTHER PACIFIC STORM MOVES INTO
COLORADO.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE LIKELY
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS THIS AFTERNOON THROUGH
TONIGHT.
23/06
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 9, 1:00 PM MST to 3:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- April 9, 1:00 PM MST to 3:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Lamar Vicinity / Prowers County
- When
- April 9, 2:00 PM MST to 4:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
High Wind, Springfield Vicinity / Baca County
- When
- April 9, 2:00 PM MST to 4:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
High Wind, Crowley County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
High Wind, La Junta Vicinity / Otero County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- La Junta Vicinity / Otero County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.903, -103.716 (the zone’s center; the record gives no point)
High Wind, Eastern Las Animas County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
High Wind, Western Kiowa County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- Western Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Eastern Kiowa County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- Eastern Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Bent County
- When
- April 9, 3:00 PM MST to 5:00 PM MST
- Where
- Bent County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -103.072 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- April 9, 4:00 PM MST to 6:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- April 9, 4:00 PM MST to 6:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 9, 2011$19 million · EF4 · 29 events
- Tornado and Hail in Iowa, April 9 to 10, 201114 injured · EF3 · 5 events
- Tornadoes and Hail in Iowa, April 9, 2011$1.3 million · EF2 · 45 events
- Wildfire in Texas, April 9 to 10, 20111 death · 3 injured · $155,000 · 1 event
- Tornado and Hail in North Carolina, April 9, 201112 injured · $150,000 · EF0 · 60 events
- Wildfire in Texas, April 9 to 29, 2011$120 million · 3 events
- Marine Strong Wind in Eastern Pacific Coastal Waters, April 9, 20111 death · 1 injured · $25,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 9, 2011$2.0 million · 3 in hail · 45 events
- Tornadoes and Hail in Kentucky, April 9, 20112 injured · $276,000 · EF0 · 63 events
- Wildfire in Texas, April 9 to 30, 2011$7.7 million · 3 events
- Hail and Lightning Strike in Illinois, April 9, 2011$1.8 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Tennessee, April 9, 2011$230,000 · EF1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303436, 303438, 303461, 303463, 303452, 303454, 303456, 303458, 303459, 303460, 303439, 303450.